MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-4-12-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding concerto coil non-detachment.The patient was undergoing a coil embolization procedure to treat post endovascular aneurysm repair (evar) endoleak.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the concerto coil and all accessory devices were prepared per the instructions for use (ifu).The coil failed to detach when tried with the instant detacher (id).The coil was replaced and the replacement coil detached without issue to complete the procedure successfully.No further treatment was required.No further additional treatment was required.There was no harm or injury to the patient.Ancillary device: merit maesiro microcatheter 2.4f 130cm.
 
Additional Manufacturer Narrative
Continuation of d10: product id unk-nv-ap-id (lot: unknown); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the concerto coil was returned for evaluation inside the inner pouch, biohazard bag, and shipping box.Damage location details: the implant coil was still attached to the pushwire.No damages were found with the implant coil.The coin was located against the lumen stop.Kinks and bends were found along the length of the pushwire.The pushwire was broken proximal to the break indicator with the release wire extending from the proximal end.The ai and coupler tubing were found missing and not returned.No other anomalies were observed.Testing/analysis: the implant coil detached successfully by breaking the hypotube distal to the break indicator.Conclusion: based on the analysis, the customer report of the "non-detachment" was confirmed as the pushwire was returned with the implant coil still attached.However, the implant coil detached successfully by breaking the hypotube distal to the break indicator.It is possible that the kinks and bends on the pushwire may have contributed to the non-detachment of the coil, preventing the release wire from being pulled back.The cause of the damaged pushwire could not be determined.Since the ai and coupler tubing were not returned, any contribution of the ai and coupler tubing to the non-detachment issue could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported a few attempts were made to detach with the instant detacher.No attempts were made to detach with the manual method.There were no issues prior to coil non-detachment.There was no pushwire damage observed after it was removed from the patient.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20339074
Report Number2029214-2024-01708
Device Sequence Number8062561
Product Code KRD
UDI-Device Identifier00847536033764
UDI-Public00847536033764
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2026
Device Model NumberPV-4-12-3D
Device Catalogue NumberPV-4-12-3D
Device Lot NumberB537626
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/05/2024
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age72 YR
Patient SexMale